Alert archive / Tennessee / River Flood Warnings in 2011

River Flood Warning 30, NWS Nashville, TN

May 3, 2011Bedford County, Tennessee

NWS Nashville, TN issued this river flood warning at May 3, 2011, 12:42 PM CDT for Bedford County, Tennessee. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 3, 2011, 12:42 PM CDT (17:42 UTC)
Expired
May 3, 2011, 9:00 PM CDT
In force
8 hr
Issued by
NWS Nashville, TN
Flood severity
Minor

County Bedford County, TN

The radar

The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

153 
WGUS44 KOHX 031742
FLWOHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN 
1242 PM CDT TUE MAY 3 2011

...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD WARNING FOR 
THE FOLLOWING RIVERS IN MIDDLE TENNESSEE...

  GARRISON FORK NEAR WARTRACE AFFECTING BEDFORD COUNTY

.RECENT HEAVY RAINFALL WILL CAUSE THE GARRISON FORK NEAR WARTRACE TO 
RAPIDLY INCREASE IN RIVER LEVEL. IT IS FORECAST TO RISE ABOVE FLOOD 
STAGE FOR ABOUT 12 HOURS AND RAPIDLY DECREASE BELOW FLOOD STAGE AFTER 
MIDNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER 
GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT
TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED
ROAD...TURN AROUND DON'T DROWN.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC003-040542-
/O.NEW.KOHX.FL.W.0030.110503T1742Z-110504T1055Z/
/WTTT1.1.ER.110503T1701Z.110503T2000Z.110504T0455Z.NO/
1242 PM CDT TUE MAY 3 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE GARRISON FORK NEAR WARTRACE
* FROM THIS AFTERNOON UNTIL LATE TONIGHT.
* AT 12PM TUESDAY THE STAGE WAS...7.9 FEET 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 8.0 FEET.
* AT 8.0 FEET...WATER BEGINS TO FLOW OVER THE LOW WATER CROSSING ON BUGSCUFFLE 
  ROAD.

$$
1 follow-up statement
738 
WGUS84 KOHX 032106
FLSOHX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NASHVILLE TN
406 PM CDT TUE MAY 3 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TENNESSEE...
 
  GARRISON FORK NEAR WARTRACE AFFECTING BEDFORD COUNTY 
 
.THE GARRISON FORK HAS CRESTED AND WILL REMAIN HIGH THROUGH THIS EVENING.
 EXPECT WATER LEVELS TO FALL BELOW FLOOD STAGE BY MIDNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER 
GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT
TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED
ROAD...TURN AROUND DON'T DROWN.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC003-040200-
/O.EXT.KOHX.FL.W.0030.000000T0000Z-110504T0200Z/
/WTTT1.1.ER.110503T1701Z.110503T1945Z.110503T2310Z.NO/
406 PM CDT TUE MAY 3 2011

...FLOOD WARNING EXTENDED UNTIL 05/03 21:00...THE FLOOD WARNING CONTINUES FOR
  THE GARRISON FORK NEAR WARTRACE
* UNTIL 05/03 21:00.
* AT 03PM TUESDAY THE STAGE WAS 9.1 FEET AND CRESTING. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 8.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING.
* AT 8.0 FEET...WATER BEGINS TO FLOW OVER THE LOW WATER CROSSING ON BUGSCUFFLE 
  ROAD.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at May 3, 11:25 AM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, May 3, 11:25 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1125 AM CDT TUE MAY 3 2011

.UPDATE...
PCPN DEPARTING W-E. FLASH FLOOD WATCH CANCELLED NW MID TN. NO
WATCHES IN EFFECT. FLOOD WARNING REMAINS IN EFFECT FOR MONTGOMERY...
STEWART...HOUSTON...BENTON...AND HUMPHREYS COUNTIES UNTIL WED NGT.
MINOR TO MODERATE RIVER FLOODING CONTINUES TO BE A PROBLEM ALONG
THE TENNESSEE...CUMBERLAND..AND RED RIVERS AS WELL.

&&

.PREV DISCUSSION... /ISSUED 707 AM CDT TUE MAY 3 2011/

AVIATION...BNA/CSV...BROAD AREA OF RAIN MOVING ACROSS MIDDLE
TENNESSEE BEHIND A SLOW-MOVING COLD FRONT, WHICH IS CURRENTLY
SITTING ALONG THE CUMBERLAND PLATEAU. EXPECT LOW CIGS AND
RESTRICTED VSBY THIS MORNING AND INTO THE AFTERNOON, ESPECIALLY AT
CSV, WHERE IFR CONDITIONS MAY LAST INTO THE EVENING BEFORE SKIES
CLEAR. LOOK FOR RADIATIONAL COOLING TO DEVELOP AFTER MIDNIGHT,
WITH FOG POSSIBLE AT CSV AFTER 08Z.

PREV DISCUSSION... /ISSUED 419 AM CDT TUE MAY 3 2011/

UPDATE...UPDATED GRIDS AND ZFP TO SHOW A SIGNIFICANT COOLING
TREND OVER THE EAST THIS AFTERNOON, WITH TEMPERATURES TUMBLING
FROM THE LOWER 60S EARLY TODAY INTO THE UPPER 40S THIS AFTERNOON.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04
Hazardous weather outlook, May 3, 12:17 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
1217 PM CDT TUE MAY 3 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-041030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
1217 PM CDT TUE MAY 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

MINOR TO MODERATE RIVER FLOODING WILL CONTINUE ALONG THE
TENNESSEE...CUMBERLAND AND RED RIVERS TONIGHT. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

MINOR TO MODERATE RIVER FLOODING WILL CONTINUE ALONG THE
TENNESSEE...CUMBERLAND AND RED RIVERS WEDNESDAY. THESE RIVER ARE
EXPECTED TO FALL BELOW FLOOD STAGE ON WEDNESDAY. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

04

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 7:24 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Williamson36 min
May 2, 10:17 PM CDTFlash Flood WarningOHXBenton, Houston, Humphreys, Montgomery, Stewart12 hr
May 3, 6:56 AM CDTAreal Flood WarningOHXDavidson, Robertson, Sumner3 hr
May 3, 8:40 AM CDTRiver Flood AdvisoryOHXMontgomery, Robertson3 hr
May 3, 10:50 AM CDTAreal Flood WarningOHXBenton, Houston, Humphreys, Montgomery, Stewart48 hr
May 3, 11:16 AM CDTRiver Flood WarningOHXMontgomery23 hr
May 3, 11:16 AM CDTRiver Flood WarningOHXMontgomery, Robertson33 hr
May 3, 11:25 AM CDTRiver Flood AdvisoryOHXPerry68 hr

Nearby

River Flood Warnings in Tennessee, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.